Pfizer Recall Of Effexor Due To Potential Contamination
By Liisa Vexler
Pharmaceutical company, Pfizer has asked for a recall of Effexor (venlafaxine HCI), antidepressant medication, after claims of potential contamination. A lot of 30-count Effexor XR (venlafaxine HCI) 150-mg, which are an extended release form of the drug, will be recalled after reports of traces of a heart drug in the batch. A combination of the two drugs is thought to be a fatal mix.
Further lots to be recalled are: one lot of 90-count Effexor XR (venlafaxine HCl) 150-mg, and one lot of 90-count Greenstone LLC-branded venlafaxine HCl 150-mg extended-release capsules. The adverse reports came after a bottle of Effexor XR was found to contain a capsule of Tikosyn (dofetilide), a drug used in the treatment of atrial fibrillation, according to Pfizer.
Pfizer is describing the recall as a precautionary measure and it is not expected that any other bottles contain the contaminated material. Patients have been advised to look out for symptoms such as changes in heartbeat and are urged to contact their physician should the following occur: feeling faint or dizziness, or increased heart rate. The following lot numbers are affected by the recall: V130142 and V 130140 (expiring in October 2015) and Greenstone lot number V 130014 (expiring in August 2015). Patients are advised to call Stericycle if they have any questions about the recall on 1-888-345-04811-888-345-0481, lines are open Monday to Friday, 8 a.m. to 5 p.m. ET. Similarly patients can contact the Pfizer Medical Information line with questions regarding this recall at 1-800-438-19851-800-438-1985, lines are open Monday to Thursday, 9 a.m. to 8 p.m. ET, or Friday, 9 a.m. to 5 p.m. ET. Doctors or health care professionals should be contacted in the event of any adverse health problems related to taking this medication. The Adverse Event Reporting Program is online and ready to receive any reported reactions or problems.